MAUDE Adverse Event Report: HTL STREFA S.A. MEMBERS MARK PEN NEEDLE

HTL STREFA S.A. MEMBERS MARK PEN NEEDLE
Model Number 31G X 6MM
Medical Device Problem Codes Failure to Deliver (2338); No Flow (2991)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the archival sample was conducted on 2017-12-05 for compliance with the parameters established in product specifications zn-2014/htl- 810.02, rev.13.During testing, particular attention was paid to needle position on the non-patient end.No deviations such as bent needles, non-axiality or others which could cause the defect under complaint were observed.No deviations were observed in the archival sample which could cause the defect under complaint - the product meets the requirements of product specifications.
 
Event or Problem Description
(b)(6) called (b)(6) 2017 at approx.3:20pm and left a voicemail.(b)(6) had recently converted from easy touch to the members mark pen needles.(b)(6) explained that she was inserting the droplet pen needles into her humalog kwikpen, following the instructions provided with the product.However, somehow the interior needle that goes into the insulin vial was somehow becoming bent and not delivering her insulin.She reported that she had that experience with 4 pen needles.
 
Additional Manufacturer Narrative
Analysis of the archival sample was conducted on 2017-12-05 for compliance with the parameters established in product specifications zn-2014/htl- 810.02, rev.13.During testing, particular attention was paid to needle position on the non-patient end.No deviations such as bent needles, non-axiality or others which could cause the defect under complaint were observed.No deviations were observed in the archival sample which could cause the defect under complaint - the product meets the requirements of product specifications.Analysis of the archival sample was conducted on 2017-12-05 for compliance with the parameters established in product specifications zn-2014/htl- 810.02, rev.13.During testing, particular attention was paid to needle position on the non-patient end.No deviations such as bent needles, non-axiality or others which could cause the defect under complaint were observed.No deviations were observed in the archival sample which could cause the defect under complaint - the product meets the requirements of product specifications.Additionally 8 used pen needles were returned, including two pen needles with needles bent on the non-patient end.6 pen needles were tested with regard to screwing and unscrewing the pen needles on/off pen injector devices.Three designs of pen injector devices were used: - pre-filled pen injectors with insulin - lantus solostar, sanofi, - pen injectors with dedicated cartridges - novopen echo, novonordisk - pen injectors with typical, replaceable cartridges - tactipen, sanofi.Each test was successfully completed.A drop of fluid was observed at the end of the needle which confirms correct assembly of the needle on the pen injector and patency of the needle.Disassembly and verification of needles on the non-patient end also did not confirm the defect under complaint.The most likely cause of the defect under complaint is incorrect use during attachment (screwing) of the pen needle on the pen injector device.
 
Event or Problem Description

Brand Name
MEMBERS MARK PEN NEEDLE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
HTL STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
MDR Report Key7111809
Report Number9613304-2017-00003
Device Sequence Number1895698
Product Code FMI
UDI-Device Identifier10078742257744
UDI-Public(01)10078742257744(17)220901(10)X56X9
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/01/2022
Device Model Number31G X 6MM
Device Catalogue Number8932
Device Lot NumberX56X9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;